Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Totally confused and scared during PEP
Aug 1, 2005

Hi, I had accidental unprotected sex with a sex worker of unknown HIV status. It was basically due to a condom break and may be the intercourse without protection lasted for about 20 seconds before noticing it. I was put on PEP (Combivir) and took my first dose after 24 hours. Since then it is nearly a week. The problem is I use to feel more fatigue since then which probably is normal. But what about this: I get recurrant mild fever everyday late afternoon which goes away by evening may be just after I have taken my daily dose. I am totally confused why this is happening. Is my body responding or not responding to the medication be some reason for this? Or is it that the body reacts in this manner because the medicine is not used up (may be I am not infected) and it is being rejected/reacted with? I wish to go for a PCR test soon. Can I stop my medication for one week and go for the test? You guidance in this manner is greatly solicited. Yours Truly, SG

Response from Dr. Henry

Many patients experience fatigue and a host of other side effects during the first weeks/months on HIV meds such as COmbivir. The mild fever is very non-specific and could be your body trying to adjust to being out of sorts from your HIV meds. The majority of symptoms in situations like your are due to the meds and stress-much less likely HIV-related. Your primary MD should discuss further with you the pros and cons of continuing your PEP. KH



Previous
Trizivir & Viread
Next
Bactrim at Night

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement